Aa
A
A
Close
Avatar universal
Iron problems...
I never seemed to have problems with my Iron, but for a while now every time I try to donate blood they say my Iron is too low. Last year I started taking One-A-Day women's vitamins, which is also an Iron supplement. I stopped for a period of time because I was skipping my menstrual cycle while on them and not too sure why. Well it's been around a year and I picked up taking them again. This time, I seemed to be getting nauseated every morning after I took them. So I stopped again. I haven't taking them for a week, but have been really nauseated. The nausea seemed to not be so bad as of yesterday it has really calmed down. But now my stool is very dark/black... I have heard that symptom can be a sign of excess Iron. I know I will not take One-A-Day vitamins anymore, but now I'm wondering what can I do for this lack of Iron and why when I try to ingest more Iron do I get sick? Just curious if anyone else has had this problem with vitamins too, I have heard others say they have, but have not recieved too much feedback. Thanks a bunch.
Discussion is closed
Cancel
5 Answers
Page 1 of 1
Avatar universal
Hi,

Iron deficiency is a common occurrence in pregnant women and women in general too. It is also one of the largest treatable cause of anemia.

Usually for a blood test, the hemoglobin of the donor is measured and thats when your problem must have surfaced. Do you know your current hemoglobin levels.

Iron tablets may cause the nausea and black stools that you have noticed. I think you should try and take the tablets with food if required. However, you must check with your primary care physician before going on this path.

Food, if taken in the requisite amount and proportions may also be helpful in your case.

Let me know if you still have any queries.
best regards



Discussion is closed
Cancel
Comment
Avatar universal
Thank You for your advice on both of my posts, I appreciate it.
Discussion is closed
Cancel
Comment
Avatar universal
Hi,

I am glad that the posts were of some help to you. We would be waiting to hear back from you about how you are doing, what your doctor has advised and also would be glad to respond to any other queries that you might have.

Any feedback on our responses is very encouraging and makes us hopeful that it helps you in some way.

Do keep us posted and update us on the latest.

Regards.
Discussion is closed
Cancel
Comment
410943 tn?1202266042
Hemoplex is a good iron supplement which is less agravating to the digestive system and is basically a multivitamin for Iron with 50mg Iron. Always always take it with food, as BhumikaMD said, otherwise it will as you stated cause stomach pains. There are many Iron rich vegetables also that you can research.
Discussion is closed
Cancel
Comment
Avatar universal
Hi,

I would recommend taking meds only on advise and guidance of your doctor lest it will cause more harm then good.

Food on the other hand is a better method to gain back the nutrients and would be greatly helpful.

Please let me know your present Hemoglobin levels.

Best regards
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top General Health Answerers
Avatar universal
Blank
363281 tn?1353103243
Blank
Nelson, New Zealand
4851940 tn?1385441629
Blank
United Kingdom
1415174 tn?1453246703
Blank
CA
144586 tn?1284669764
Blank
1268057 tn?1462734870
Blank
France